Hail, Gage
- When
- June 21, 8:31 PM CST to 8:45 PM CST
- Where
- Gage County, 5 mi E of Cortland
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.500, -96.600
Hail up to 1 inch in diameter fell for 10 to 15 minutes east of Cortland.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 21, 1:45 PM CST, 6 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 245 PM CDT WED JUN 21 2006 .DISCUSSION... EXTENT OF PRECIP PRIMARY FORECAST CONCERN TONIGHT INTO THURSDAY. OUTFLOW FROM MORNING CONVECTION ACROSS NORTHERN HALF OF THE CWA HAS HELPED PUSH SURFACE BOUNDRY TO NEAR THE KANSAS BORDER AT 19Z. MODELS STALL OUT THE BOUNDRY TONIGHT IN THIS SAME GENERAL AREA AND ACTS AS FOCUS FOR NEXT ROUND OF CONVECTION TONIGHT INTO THURSDAY MORNING. WENT WITH DRY FORECAST FOR NORTH HALF OF THE AREA TONIGHT WITH BEST POPS ALONG THE SERN BORDER. UPPER PATTERN BEGINS TO AMPLIFY BY THE WEEKEND AS HIGH BUILDS OVER THE SOUTHWEST. TIMING AND STRENGTH OF SHORT WAVES UNCERTAIN HOWEVER SO TRIED TO LIMIT CONVECTION TO MAINLY LATE NIGHT AND EARLY MORNING PERIODS WITH LOW POPS FRIDAY NIGHT INTO SATURDAY NIGHT. LITTLE CHANGE TO TEMPERATURES IN THE SHORT TERM WITH LATEST GUIDANCE TRENDING TOWARD CURRENT FORECAST. IN THE EXTENDED PERIOD ANOTHER STRONG WAVE INDICATED FOR FIRST PART OF NEXT WEEK COMING INTO WESTERN CANADA...ALTHOUGH 12Z RUN OF THE GFS AND ECMWF SHOWING SOME DIFFERENCES IN TIMING AND STRENGTH WITH GFS MORE PROGRESSIVE. OVERALL ONLY MINOR CHANGES TO THE EXTENDED FORECAST WITH TREND TOWARD WARMER TEMPERATURES BY DAY 7. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 430 PM CDT WED JUN 21 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-221130- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 430 PM CDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA .DAY ONE...TONIGHT AND THURSDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THIS EVENING...GENERALLY SOUTH OF A RED OAX TO LINCOLN NEBRASKA LINE. THE THREAT OF SEVERE WEATHER WILL GENERALLY END BY LATE EVENING. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE LARGE HAIL TO THE SIZE OF QUARTERS...AND DAMAGING THUNDERSTORM WINDS. A VERY SLOW MOVING COLD FRONT WILL MOVE THROUGH SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THIS EVENING. THE ATMOSPHERE ALONG THE COLD FRONT IS MODERATELY UNSTABLE. SHEAR PROFILES ALONG THE COLD FRONT SUPPORT SOME THUNDERSTORM ORGANIZATION AND ISOLATED SEVERE WEATHER. AS THE COLD FRONT MOVES SOUTH OF THE REGION LATER THIS EVENING...THE THREAT OF SEVERE WEATHER WILL END. THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THURSDAY ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. SEVERE WEATHER IS NOT EXPECTED FROM THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...BUT WILL NOT BE NEEDED OVERNIGHT OR ON THURSDAY. BOUSTEAD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
839 PM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM HAIL TOBIAS 40.42N 97.34W
06/21/2006 E0.88 INCH SALINE NE TRAINED SPOTTER
0834 PM HAIL TOBIAS 40.42N 97.34W
06/21/2006 E1.75 INCH SALINE NE EMERGENCY MNGR
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
852 PM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 3 W DAYKIN 40.32N 97.35W
06/21/2006 E0.75 INCH JEFFERSON NE FIRE DEPT/RESCUE
&&
TLThe Omaha radar (KOAX), 93 km away, was scanning. The volume nearest the first event began at 02:31 UTC.
1 hail. Local standard time, as filed.
Hail up to 1 inch in diameter fell for 10 to 15 minutes east of Cortland.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515370.